I take Dilantin for what I believe is a seizure disorder. The only time I have had problems is if my dilantin level drops. Recently I had a seizure and my Dilantin level was 5.5. Was this seizure caused from the dilantin or was it a true seizure. If anyone was taking this medication and the level dropped would it cause anyone to have a seizure or only someone that has problems with seizures.
The usual maintenance dose of Dilantin as monotherapy is 4-7 mg/kg per day. A therapeutic blood level of phenytoin 10-20 mcg/mL is considered as normal. Your blood levels are quite low. You may need an increase in dosage. It may be possible that these low drug levels are the cause of your break through seizure. It is best to consult a neurologist and get your doubts clarified. Do keep me posted.
Best luck and regards!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.